Alert archive / Wisconsin / Special Weather Statements in 2019
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jul 2, 2019, 3:21 PM CDT for Milwaukee County, Waukesha County, Wisconsin. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2019, 3:21 PM CDT (20:21 UTC)
- Expired
- Jul 2, 2019, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Milwaukee, WI
Counties Milwaukee County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 48 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 3:30 PM CDT | HAIL 0.75 | Germantown, WI | . |
| Jul 2, 3:30 PM CDT | HAIL 0.75 | Germantown, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
225
WWUS83 KMKX 022021
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
321 PM CDT Tue Jul 2 2019
WIZ058>060-065-066-022100-
Dodge-Waukesha-Milwaukee-Ozaukee-Washington-
321 PM CDT Tue Jul 2 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN OZAUKEE...
MILWAUKEE...EASTERN WAUKESHA...SOUTHERN WASHINGTON AND SOUTHEASTERN
DODGE COUNTIES...
At 320 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Thiensville to near Lac La Belle.
Movement was southeast at 30 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Milwaukee, Waukesha, West Allis, Wauwatosa, New Berlin, Brookfield,
Greenfield, Menomonee Falls, Oak Creek, Muskego, Mequon, South
Milwaukee, Cudahy, Whitefish Bay, Greendale, Pewaukee, Brown Deer,
Cedarburg, Sussex and St. Francis.
LAT...LON 4291 8821 4325 8857 4329 8792 4328 8790
4324 8791 4318 8788 4312 8790 4310 8787
4307 8787 4305 8789 4302 8790 4296 8785
4291 8784
TIME...MOT...LOC 2020Z 297DEG 25KT 4323 8795 4319 8846
$$
STUMPFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 2, 12:58 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 2, 12:58 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1258 PM CDT Tue Jul 2 2019 .UPDATE...The forecast is on track for this afternoon into this evening. Sct showers and tstorms are still expected to develop. && .AVIATION(18Z TAFS)...Sct-bkn035-040 cumulus or cumulus congestus this afternoon and early evening. Local MVFR Cigs are possible as well. Sct tstorms are forecast to develop this afternoon and linger into the evening. Areas of low stratus anywhere from 200-1500 feet are expected to develop after midnight and last several hours beyond sunrise on Wed. Areas of mainly light fog of 1-3SM, locally lower, are also expected to develop after midnight. The fog and stratus will then lift into sct030-040 cumulus for the afternoon. && .PREV DISCUSSION... (Issued 1028 AM CDT Tue Jul 2 2019) UPDATE...An outflow boundary has moved south into nrn IL and will likely remain there today while another weak boundary or weak cool front will set up over central WI this afternoon and evening. An additional boundary will be the lake breeze over ern WI. A couple vorticity maximums or MCVs currently over srn MN and ne IA will move across the region this afternoon and early evening providing some upper support to the weak low level convergence along the boundaries. MLCAPE of 1000-2000 J/Kg has already developed away from the lake and south of the cloudy region over central WI. It is expected to build to at least 2000-2500 J/KG for much of the area this afternoon with little to no capping. Thus, more sct tstorm development is expected across srn WI with a Marginal Risk for pulse SVR storms into the early evening. For Wed, the weak cool front and outflow boundaries will likely set up from ne IA into nw IL but remain sufficiently close for chances for more tstorms for sw WI. Dry conditions are expected for the MKE metro area and locations to the north. MARINE...Prevailing winds will remain relatively light this week along with low wave heights. Intermittent areas of dense fog will be possible during the week due to a humid airmass over the relatively cool waters of Lake MI. PREV DISCUSSION... (Issued 551 AM CDT Tue Jul 2 2019) UPDATE... The storms continue to remain north of Madison and Milwaukee as expected. The current round should push out within the next hour or so, with somewhat quiet conditions then through late morning. Still looks like more storms will be possible this afternoon and evening. AVIATION(12Z TAFS)... There will be a chance for storms today into tonight. The best chance through the early morning hours will be mainly north of Madison and Milwaukee. Storms will then be possible across southern Wisconsin during the afternoon and evening hours, winding down north to south overnight as high pressure builds in. A few storms could be severe, mainly during the afternoon and evening. Other than lower ceilings/visibilities within thunderstorms, VFR conditions are expected into tonight. Given enough clearing, could see some fog develop later tonight. PREV DISCUSSION... (Issued 315 AM CDT Tue Jul 2 2019) DISCUSSION... Today and tonight...Forecast confidence is medium: A weak low pressure system will approach this morning, moving through during the afternoon and evening hours. A chance of storms will continue this morning as the low draws near, mainly north of Madison and Milwaukee where there is a lingering low level boundary. The chance for storms is then expected across the forecast area this afternoon into evening. Models are varying a bit with where the boundary will be hanging out when the afternoon storms fire, so kept storm chances at 50 percent due to the uncertainty. Given some holes in the clouds today, should be enough heating for decent instability for the afternoon/evening storms. Mid level lapse rates and shear aren't very impressive, though a few strong to severe storms will be possible given the instability and forcing. Strong winds would be the main threat with any storms that do reach severe levels. It looks like most of the activity should wind down by around midnight as the boundary sags south of the area and high pressure begins to build in. Given enough clearing, could see some fog develop later tonight. Wednesday through Saturday...Forecast confidence is medium. Subtlety is the nature of the forecast for the rest of the week. The pressure pattern at the surface is quite weak while the mid levels will feature periodic short waves in a somewhat fast zonal flow on the northern periphery of a srn CONUS ridge. For Wednesday, it looks like a weak surface cold front will be south of the border in the morning. Therefore, it should be dry in the morning, but that front may try to push back north during the afternoon, resulting in a small chance of afternoon showers/storms mainly over south central areas. Overall, Wednesday looks pretty dry with warm temps in the 80s. Independence Day, we will have that weak surface front across the area...coupled with good model agreement on a mid level wave likely pushing across the area. This should result in showers and storms developing during the day, but subsidence in the wake of the short wave in addition to diurnal stabilization may allow things to dry out by the time evening fireworks commence. It will be warm and quite humid with highs solidly in the mid 80s and dewpoints around 70. Friday and Saturday will feature a similar scenario to Thursday. The weak surface pattern will be highly influenced by any convection over the prior days, but there's still good model agreement on a few more short waves pushing through. So, expect mostly diurnally driven convection here with temps remaining in the 80s. Sunday and Monday...Forecast confidence is medium. The guidance has been persistent in showing cooler high pressure building across the Great Lakes for the first part of next week. This should dry things out and cool those afternoon highs into the 70s, especially on Monday. We should also get a temporary reprieve from those high dewpoints. AVIATION(09Z TAFS)... There will be a chance for storms today into tonight. The best chance through the early morning hours will be mainly north of Madison and Milwaukee. Storms will then be possible across southern Wisconsin during the afternoon and evening hours, winding down north to south overnight as high pressure builds in. A few storms could be severe, mainly during the afternoon and evening. Other than lower ceilings/visibilities within thunderstorms, VFR conditions are expected into tonight. Given enough clearing, could see some fog develop later tonight. MARINE... Winds and waves will be on the low end through much of the rest of the week, with a continued chance for thunderstorms most days. Some of the storms may be severe later today. There could be some fog over the lake at times through the next few days given the warm and humid airmass, with the best chance over open waters where the water is colder. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Gehring Today/Tonight and Aviation/Marine...DDV Wednesday THROUGH Monday...Davis
Hazardous weather outlook, Jul 2, 3:11 AM CDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 311 AM CDT Tue Jul 2 2019 WIZ046-047-051-052-056>060-062>072-030815- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 311 AM CDT Tue Jul 2 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are expected today into this evening. There is a marginal risk for severe thunderstorms, with strong winds the main concern. Local heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorm chances will continue on a near daily basis through Saturday .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times this week. LMZ643>646-030815- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 311 AM CDT Tue Jul 2 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight There is a chance of thundestorms. Patchy fog is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorm chances will continue on a near daily basis through Saturday. Patchy fog is possible. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-030815- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 311 AM CDT Tue Jul 2 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight There is a chance of thunderstorms. Patchy fog is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorm chances will continue on a near daily basis through Saturday. Patchy fog will be possible at times as a humid airmass remains across the cooler water. This risk will be greatest across the northern half of the lake. www.weather.gov/mkx
In the hours before
Special weather statement, Jul 2, 1:56 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
156 PM CDT Tue Jul 2 2019
WIZ058>060-021930-
Dodge-Ozaukee-Washington-
156 PM CDT Tue Jul 2 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL OZAUKEE...NORTHERN
WASHINGTON AND EAST CENTRAL DODGE COUNTIES...
At 155 PM CDT, a strong thunderstorm was located near Hartford,
moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
West Bend, Hartford, Jackson, Slinger, Kewaskum, Newburg, Addison,
Wayne, Nenno, Fillmore, Boltonville, Allenton, Saint Lawrence and
Kohlsville.
LAT...LON 4334 8799 4332 8840 4348 8847 4355 8823
4354 8805
TIME...MOT...LOC 1855Z 256DEG 17KT 4341 8838
STUMPFSpecial weather statement, Jul 2, 2:17 PM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 217 PM CDT Tue Jul 2 2019 WIZ051-052-058>060-021945- Dodge-Sheboygan-Ozaukee-Washington-Fond Du Lac- 217 PM CDT Tue Jul 2 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OZAUKEE... SOUTHEASTERN FOND DU LAC...NORTHERN WASHINGTON...SOUTHWESTERN SHEBOYGAN AND NORTHEASTERN DODGE COUNTIES... At 217 PM CDT, a strong thunderstorm was located near Theresa, or near Mayville, moving east at 35 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... West Bend, Mayville, Kewaskum, Campbellsport, Theresa, Newburg, Iron Ridge, Addison, Ashford, Wayne, Kekoskee, Nenno, Beechwood, Fillmore, Boltonville, Allenton, Batavia, New Fane and Kohlsville. LAT...LON 4339 8855 4355 8859 4364 8805 4343 8801 TIME...MOT...LOC 1917Z 264DEG 32KT 4347 8848 STUMPF
Special weather statement, Jul 2, 2:48 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
248 PM CDT Tue Jul 2 2019
WIZ059-060-066-022015-
Milwaukee-Ozaukee-Washington-
248 PM CDT Tue Jul 2 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OZAUKEE AND
SOUTHERN WASHINGTON COUNTIES...
At 247 PM CDT, a strong thunderstorm was located near Slinger, moving
east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
West Bend, Mequon, Hartford, Grafton, Cedarburg, Jackson, Slinger,
Saukville, Bayside, Thiensville, River Hills, Richfield, Holy Hill,
Saint Lawrence and Hubertus.
LAT...LON 4321 8838 4337 8838 4342 8793 4326 8791
4324 8791 4319 8790
TIME...MOT...LOC 1947Z 264DEG 21KT 4329 8827
STUMPFLocal storm report, Jul 2, 3:09 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
309 PM CDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL 1 N WEST BEND 43.44N 88.18W
07/02/2019 M0.75 INCH WASHINGTON WI TRAINED SPOTTER
&&
HALBACHLocal storm report, Jul 2, 3:21 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
321 PM CDT TUE JUL 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND GST WEST BEND 43.42N 88.18W
07/02/2019 E50 MPH WASHINGTON WI PUBLIC
A FEW TREE LIMBS AND SMALL BRANCHES DOWN.
&&
HALBACHSpecial weather statement, Jul 2, 3:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
321 PM CDT Tue Jul 2 2019
WIZ058>060-065-066-022100-
Dodge-Waukesha-Milwaukee-Ozaukee-Washington-
321 PM CDT Tue Jul 2 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN OZAUKEE...
MILWAUKEE...EASTERN WAUKESHA...SOUTHERN WASHINGTON AND SOUTHEASTERN
DODGE COUNTIES...
At 320 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Thiensville to near Lac La Belle.
Movement was southeast at 30 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Milwaukee, Waukesha, West Allis, Wauwatosa, New Berlin, Brookfield,
Greenfield, Menomonee Falls, Oak Creek, Muskego, Mequon, South
Milwaukee, Cudahy, Whitefish Bay, Greendale, Pewaukee, Brown Deer,
Cedarburg, Sussex and St. Francis.
LAT...LON 4291 8821 4325 8857 4329 8792 4328 8790
4324 8791 4318 8788 4312 8790 4310 8787
4307 8787 4305 8789 4302 8790 4296 8785
4291 8784
TIME...MOT...LOC 2020Z 297DEG 25KT 4323 8795 4319 8846
STUMPFThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:56 PM CDT | Special Weather Statement | MKX | Washington | 34 min |
| Jul 2, 2:17 PM CDT | Special Weather Statement | MKX | Washington | 28 min |
| Jul 2, 2:24 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Washington | 36 min |
| Jul 2, 2:28 PM CDT | Special Marine Warning | MKX | 62 min | |
| Jul 2, 2:48 PM CDT | Special Weather Statement | MKX | Washington | 27 min |
| Jul 2, 4:12 PM CDT | Special Weather Statement | MKX | Milwaukee, Waukesha | 63 min |
| Jul 2, 4:25 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 35 min |
| Jul 2, 4:33 PM CDT | Special Marine Warning | MKX | 57 min | |
| Jul 2, 4:44 PM CDT | Special Weather Statement | MKX | Kenosha | 31 min |
| Jul 2, 4:54 PM CDT | Special Marine Warning | MKX | 96 min | |
| Jul 2, 5:15 PM CDT | Special Weather Statement | MKX | Kenosha | 45 min |
| Jul 2, 5:44 PM CDT | Special Weather Statement | MKX | Columbia | 46 min |
| Jul 2, 5:49 PM CDT | Special Weather Statement | MKX | Kenosha | 26 min |
| Jul 2, 5:59 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Sauk | 31 min |
| Jul 2, 6:28 PM CDT | Special Weather Statement | MKX | Dane | 47 min |
| Jul 2, 6:35 PM CDT | Special Weather Statement | MKX | Jefferson, Rock, Walworth | 55 min |
Nearby
Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.